Heavy Snow, Sussex
- When
- March 7, 3:00 PM EST to March 8, 2:00 PM EST
- Where
- Sussex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
The combination of wraparound moisture from the departing nor'easter and a new upper low disturbance brought heavy snow to Sussex and Morris Counties and an accumulating snow through central New Jersey from the late afternoon on March 7th through March 8th. Snowfall averaged 5 to 10 inches in Sussex and Warren Counties, 3 to 6 inches in the rest of the Passaic Basin as well as in the Raritan…
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The combination of wraparound moisture from the departing nor'easter and a new upper low disturbance brought heavy snow to Sussex and Morris Counties and an accumulating snow through central New Jersey from the late afternoon on March 7th through March 8th. Snowfall averaged 5 to 10 inches in Sussex and Warren Counties, 3 to 6 inches in the rest of the Passaic Basin as well as in the Raritan Basin and 2 to 5 inches across the rest of the central third of New Jersey. Accumulations in the southern third of New Jersey were less than 2 inches. The snow impacted the morning commute and travel on the 8th, especially in Morris County. Multiple accidents were reported on Interstates 80 and 287 as well as New Jersey State Route 23. In Morris County, New Jersey State Route 15 was closed in Jefferson because of an accident. Speeds on the New Jersey Turnpike were lowered to 45 mph. The accumulating snow caused about 1,500 homes and businesses to lose power in northwest New Jersey. New Jersey Transit cross honored bus and rail tickets. Rail and bus delays averaged 15 to 30 minutes.
Intermittent precipitation started again on the 7th as rain with some wet snow mixed in far northwest New Jersey. As the precipitation intensity increased, the rain changed to snow in Sussex County during the late afternoon on the 7th and the rest of central and northern New Jersey (from north to south) as the evening of the 7th progressed. The rain changed to snow after Midnight EST on the 8th in the southern third of the state. The snow fell at its heaviest during the morning commute on the 8th. While the snow persisted into the afternoon on the 8th, the intensity lessened and indirect insolation from the March sun prevented much snow from additionally accumulating from the late morning onward. In fact, except for far northwest New Jersey, the snow changed to rain before ending that afternoon.
Representative snowfall included 11.8 inches in Highland Lakes (Sussex County), 10.5 inches in Wantage (Sussex County), 9.3 inches in Jefferson Township (Morris County), 8.8 inches in Hardyston Township (Sussex County), 8.0 inches in Lake Hopatcong (Morris County), 7.0 inches in Rockaway Township and Marcella (Morris County), 6.5 inches in Freehold (Monmouth County), 6.0 inches in Hackettstown (Warren County), 5.1 inches in North Brunswick and Metuchen (Middlesex County), 5.0 inches in Boonton (Morris County), 4.9 inches in Hillsborough Township (Somerset County), 4.5 inches in Andover (Sussex County) and Bound Brook (Somerset County), Lawrence Township (Mercer County), Flemington (Hunterdon County), Allamuchy (Warren County) and Colts Neck (Monmouth County), 4.4 inches in Hamilton Township (Monmouth County), 4.2 inches in Woodbridge (Middlesex County), 4.1 inches in Clinton (Hunterdon County), New Brunswick (Middlesex County) and Hopewell (Mercer County), 4.0 inches in Edison (Middlesex County), 3.9 inches in Mount Laurel Township (Burlington County), 3.8 inches in Liberty Township (Warren County) and Mine Hill Township (Morris County), 3.7 inches in Stockton (Hunterdon County), 3.6 inches in Pemberton (Burlington County), 3.5 inches in Bedminster Township (Somerset County) and Long Branch (Monmouth County), 3.4 inches in Montgomery Township (Somerset County), 3.3 inches in Belmar (Monmouth County), 3.2 inches in Red Bank (Monmouth County), Stewartsville (Warren County) and Burlington Township (Burlington County), 3.0 inches in White House Station (Hunterdon County), 2.8 inches in Neptune Township (Monmouth County), 2.7 inches in Brick Township (Ocean County), 2.6 inches in Point Pleasant (Ocean County) and Tabernacle (Burlington County), 1.7 inches in Lacey Township (Ocean County) and Somerdale (Camden County), 1.6 inches in Washington Township (Gloucester County), 1.5 inches in Franklin Township (Gloucester County), 1.4 inches in Estell Manor (Atlantic County) and 0.9 inches at the Atlantic City International Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 7, 1:48 PM EST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
148 PM EST THU MAR 7 2013
.SYNOPSIS...
A STORM TO OUR EAST WILL SLOWLY MOVE FARTHER AWAY FROM OUR COAST
THROUGH FRIDAY. AN UPPER LEVEL DISTURBANCE IS FORECAST TO SLIDE
ACROSS OUR AREA TONIGHT INTO FRIDAY. HIGH PRESSURE WILL SETTLE
OVER OUR AREA FOR THE WEEKEND AND THEN MOVE EAST. AN ACTIVE
FRONTAL SYSTEM MAY AFFECT OUR AREA EARLY IN THE NEW WEEK.
ASSOCIATED LOW PRESSURE MAY STRENGTHEN AS IT MOVES ALONG THE FRONT
AND INTO NEW ENGLAND AROUND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN MID LEVEL LOW AND ITS SURFACE REFLECTION WERE BOTH LOCATED
WELL OFF THE MIDDLE ATLANTIC COAST THIS MORNING AND THEY WERE
MOVING SLOWLY OUT TO SEA. MEANWHILE, ANOTHER MID LEVEL LOW WAS
LOCATED OVER THE UPPER GREAT LAKES REGION. IT IS EXPECTED TO
PROGRESS TO THE SOUTHEAST REACHING THE BUFFALO VICINITY THIS
EVENING.
WRAP AROUND PRECIPITATION WAS DROPING DOWN OVER THE NORTHEASTERN
HALF OF THE REGION THIS AFTERNOON. MOST PRECIPITATION WILL FALL
AS RAIN, AND ANY SNOW THAT MANAGES TO FALL WILL EITHER MELT ON
CONTACT OR ACCUMULATE ONLY LIGHTLY AND ON GRASSY SURFACES.
WE SHOULD HOLD ONTO A NORTHERLY WIND FOR TODAY WITH SUSTAINED SPEEDS
IN THE 15 TO 25 MPH RANGE AND SOME GUSTS AROUND 25 MPH. A MOSTLY
CLOUDY SKY IS ANTICIPATED WITH AFTERNOON READINGS EXPECTED TO GET
INTO THE 40S AT MOST LOCATIONS. TEMPERATURES SHOULD REMAIN IN THE
30S IN THE ELEVATED TERRAIN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE MID LEVEL LOW IS EXPECTED TO MOVE FROM AROUND BUFFALO THIS
EVENING TO THE DELMARVA REGION AROUND DAYBREAK ON FRIDAY. IT SHOULD
THEN MOVE OUT TO SEA ON FRIDAY, BECOMING ABSORBED IN THE CIRCULATION
AROUND THE SYSTEM OFF THE COAST.
THE SYSTEM OFF THE COAST IS EXPECTED TO WRAP SOME MOISTURE DOWN INTO
OUR REGION FROM THE NORTH AND NORTHEAST FOR TONIGHT INTO FRIDAY.
MEANWHILE, THE MID LEVEL LOW DROPPING DOWN FROM THE NORTHWEST MAY
HELP TO ENHANCE ANY PRECIPITATION IN OUR REGION.
PRECIPITATION SHOULD BEGIN TO SPREAD INTO NORTHERN NEW JERSEY LATE
IN THE DAY. BOUNDARY LAYER TEMPERATURES SHOULD BE WARM ENOUGH FOR
MAINLY RAIN AT THE ONSET. AS THE PRECIPITATION SPREADS SLOWLY TO THE
SOUTH AND SOUTHWEST TONIGHT, SOME COOLING WILL TAKE PLACE AND THE
MIX OF RAIN AND SNOW SHOULD CHANGE TO MAINLY SNOW IN MUCH OF OUR
REGION. LIQUID AMOUNTS ARE EXPECTED TO SUPPORT AN INCH OR LESS FROM
OUR CENTRAL COUNTIES SOUTHWARD. HOWEVER, ACROSS OUR NORTHERN
COUNTIES WE COULD SEE AN INCH OR TWO OF SNOW WITH PERHAPS THREE OR
FOUR INCHES IN PARTS OF SUSSEX COUNTY AND MORRIS COUNTY IN NEW
JERSEY. AS A RESULT, WE HAVE INCLUDED THOSE TWO COUNTIES IN A WINTER
WEATHER ADVISORY FOR TONIGHT AND FRIDAY MORNING.
AS THE MID LEVEL LOW FROM THE NORTHWEST MOVES OFF THE COAST ON
FRIDAY, THE PRECIPITATION IS EXPECTED TO FOLLOW WITH A DECREASING
CHANCE AS THE DAY PROGRESSES. THE BOUNDARY LAYER IS FORECAST TO WARM
AND IT SHOULD SUPPORT A CHANGE FROM SNOW TO RAIN AT MOST LOCATIONS
DURING THE DAYLIGHT HOURS ON FRIDAY BEFORE THE PRECIPITATION BECOMES
SHOWERY FOR THE AFTERNOON.
WE HAVE FAVORED THE HIGHER GFS TEMPERATURES FOR FRIDAY OVER THE NAM
NUMBERS BEING THAT THE NAM IS LIKELY CONTAMINATED DUE TO ITS
OVERPRODUCTION OF PRECIPITATION FOR THE COMING EVENT.
THE NORTH TO NORTHWEST WIND SHOULD CONTINUE INTO FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A SLOW MOVING AND AMPLIFIED UPPER-LEVEL FLOW WILL GRADUALLY BECOME
MORE PROGRESSIVE AS A STRONG UPPER-LEVEL TROUGH IS CARVED OUT IN THE
WEST. THIS IS THE KICKER THAT GETS SYSTEMS MOVING MORE ACROSS THE
NATION. THIS UPPER-LEVEL TROUGH IN THE WEST LOOKS TO BECOME
ELONGATED AND WEAKEN SOME AS IT TRAVERSES THE NATION INTO TUESDAY,
THEN RIDGING INTO PORTIONS OF THE WEST MAY LEAD TO ANOTHER TROUGH
AMPLIFYING ACROSS THE EAST TUESDAY AND WEDNESDAY. OVERALL, THIS
PATTERN SUGGESTS A WARMING TREND OCCURRING ACROSS OUR AREA DURING
THE WEEKEND AND EARLY NEXT WEEK. WE USED A MODEL BLEND THROUGH
SUNDAY, THEN GENERALLY USED A 50/50 BLEND OF CONTINUITY AND NEWER
HPC GUIDANCE.
FOR FRIDAY NIGHT, THE SECONDARY SHORT WAVE OR COMPACT CLOSED LOW IS
EXPECTED TO BE TO OUR EAST AS IT MERGED WITH THE PARENT CLOSED LOW
IN THE WESTERN ATLANTIC. AS THIS OCCURS, ANY PRECIPITATION SHOULD
HAVE ENDED BY THE START OF THIS TIME FRAME. AS A TROUGH AMPLIFIES
ACROSS THE WEST, UPPER-LEVEL RIDGING STARTS TO SLIDE TOWARD OUR
AREA. HIGH PRESSURE AT THE SURFACE THEN ARRIVES FROM THE UPPER OHIO
VALLEY, HOWEVER THIS WILL KEEP A TIGHTENED PRESSURE GRADIENT IN
PLACE DUE TO THE ATLANTIC OCEAN STORM. THE NORTHERLY SURFACE FLOW
HOWEVER IS EXPECTED TO WEAKEN, ESPECIALLY AS WE START TO DECOUPLE.
AS THIS OCCURS, ADDITIONAL DRIER AIR SHOULD ALLOW FOR LESSENING IN
THE WAY OF CLOUDS.
FOR SATURDAY AND SUNDAY, HIGH PRESSURE GRADUALLY BUILDS IN AS A
SHARPENING UPPER-LEVEL RIDGE SLIDES EASTWARD. AS THE SURFACE HIGH
GRADUALLY SHIFTS OFFSHORE LATER SUNDAY, THE FLOW WILL TURN MORE
SOUTHERLY. THE PRESENCE OF THE UPPER-LEVEL RIDGE WILL ALLOW WARMING
TO OCCUR, AND THIS WILL BE ENHANCED SOME ESPECIALLY ONCE THE FLOW
TURNS MORE SOUTHERLY. THE 850 MB TEMPERATURES ARE FORECAST TO
INCREASE TO ABOUT +2C SATURDAY, THEN TO NEAR +8C SUNDAY. THIS SHOULD
ALLOW DAYTIME TEMPERATURES TO REBOUND INTO THE 50S FOR MOST LOCALES.
WE DID LOWER THE HIGHS A LITTLE BIT THOUGH ALONG AND JUST INLAND
FROM THE ATLANTIC COAST AS THE FLOW IS LIGHT NORTHERLY BUT MAY TEND
TO TURN ONSHORE. A SHORT WAVE NEAR HUDSON BAY WILL DRIVE A SURFACE
LOW WELL TO OUR NORTH SUNDAY NIGHT. AN ASSOCIATED COLD FRONT SHOULD
BE SLIDING INTO THE NORTHEAST LATER SUNDAY NIGHT, HOWEVER THE TAIL
END OF THIS FRONT MAY SLOW AS ADDITIONAL ENERGY DEVELOPS ALONG IT.
THEREFORE, WE DID NOT RUSH IN THE CHANCE OF PRECIPITATION SUNDAY
NIGHT AS THE BOUNDARY MAY BE SLOW TO APPROACH OUR NORTHWEST ZONES.
WE JUST KEPT SOME INCREASE IN CLOUDS AT NIGHT.
FOR MONDAY AND TUESDAY, THE MODEL GUIDANCE SUGGESTS THE MAIN
UPPER-LEVEL TROUGH BECOMES ELONGATED WITH THE NORTHERN PORTION OF IT
PUSHING A FRONTAL BOUNDARY INTO THE NORTHEAST DURING MONDAY.
HOWEVER, THE TAIL END OF THE UPPER-LEVEL TROUGH HANGS BACK ACROSS
THE LOWER MISSISSIPPI VALLEY WITH THE POTENTIAL FOR ANOTHER SURFACE
LOW TO DEVELOP ALONG THE BOUNDARY. THIS TRACKS NORTHEASTWARD,
HOWEVER THE MODELS DIVERGE SOME ON THE TIMING OF THIS SECOND
FEATURE. THE ECMWF MAY BE A BIT SLOW IN HANGING BACK THE SOUTHERN
ENERGY WITHIN THE ELONGATED TROUGH, THEREFORE WE LEANED MORE TOWARD
HPC GUIDANCE WHICH IS A LITTLE FASTER BY 12Z TUESDAY. IT APPEARS
THAT AMPLE MOISTURE FROM THE GULF OF MEXICO CAN GET PULLED NORTHWARD
AHEAD OF THIS SURFACE LOW AND FRONT, THEREFORE INSTEAD OF SHOWERS WE
MAY GET A PERIOD OF RAIN MOVING ACROSS THE CWA MAINLY MONDAY NIGHT
INTO TUESDAY.
THE COLD FRONT SHOULD MOVE THROUGH TUESDAY, ALTHOUGH IF IT ENDS UP
BEING SLOWER THAN IT WILL BE A WETTER DAY. WE RAISED POPS TO LOW
LIKELY MONDAY NIGHT THEN HIGH CHC TUESDAY FOR NOW. DID NOT GO INTO
THE LIKELY RANGE ATTM FOR TUESDAY GIVEN SOME QUESTION WITH THE
TIMING. TEMPERATURES ARE EXPECTED TO BE WARMER AHEAD OF THIS SYSTEM
AS 850 MB TEMPERATURES APPROACH +10C, WHICH SHOULD KEEP MOST IF NOT
ALL OF THE PRECIPITATION IN THE FORM OF RAIN. TEMPERATURES WERE A
50/50 BLEND OF CONTINUITY AND NEW HPC GUIDANCE.
FOR WEDNESDAY, IT LOOKS LIKE WE START TO TRANSITION INTO AN
AMPLIFYING UPPER-LEVEL TROUGH IN THE EAST AS RIDGING MOVES ACROSS
MUCH OF THE WEST. THIS OCCURS AS THE TUESDAY LOW PRESSURE SYSTEM
SLIDES UP INTO NORTHERN NEW ENGLAND AND INTENSIFIES. THIS RESULTS IN
A CYCLONIC FLOW WITH COLDER AIR ADVECTING INTO THE NORTHEAST AND MID
ATLANTIC. OVERALL, WE WENT WITH A DRY FORECAST FOR MOST WITH THE
EXCEPTION OF THE NORTHWEST ZONES WHERE A SLIGHT CHC POP IS IN THE
DATABASE. THIS IS DUE TO THE POTENTIAL FOR SOME LAKE EFFECT ACTIVITY
THAT COULD OCCUR WITHIN THE COLDER NORTHWESTERLY FLOW. TEMPERATURES
WERE A 50/50 BLEND OF CONTINUITY AND NEW HPC GUIDANCE.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
GENERALLY, VFR CONDITIONS WITH NO VISIBILITY RESTRICITIONS AND LOW
LEVEL VFR STRATOCUMULUS ARE EXPECTED TODAY. THE HIGH END MVFR
CEILINGS OVER ACY LATE THIS MORNING ARE NOT FORECAST TO MAKE IT
INTO THE OTHER TAF SITES, AND THEY SHOULD RISE INTO THE VFR RANGE
AT ACY AS THE AFTERNOON ARRIVES.
SOME LIGHT PRECIPITATION IS FORECAST TO BUILD DOWN FROM THE NORTH
AND NORTHEAST FOR TONIGHT AND FRIDAY MORNING WITH LOWERING
CONDITIONS ANTICIPATED. THE PRECIPITATION MAY BEGIN AS RAIN BEFORE
CHANGING TO SNOW TONIGHT. IT MAY GO BACK TO RAIN ON FRIDAY
MORNING.
A NORTHERLY WIND WILL LIKELY CONTINUE THROUGH THE TAF PERIOD.
SUSTAINED SPEEDS ARE EXPECTED TO BE MAINLY IN THE TEENS WITH GUSTS
MOSTLY IN THE 20S.
OUTLOOK...
FRIDAY NIGHT...OVERALL VFR. NORTHERLY WINDS 10-15 KNOTS WITH GUSTS
TO 20 KNOTS, DIMINISHING SOME OVERNIGHT.
SATURDAY AND SUNDAY...VFR. NORTH TO NORTHEAST WINDS AROUND 10 KNOTS
SATURDAY, BECOMING LIGHT AT NIGHT, THEN SHIFTING TO THE SOUTH OR
SOUTHEAST AT 5-10 KNOTS SUNDAY.
MONDAY...OVERALL VFR WITH SOME INCREASE IN CLOUDS. SOUTHERLY WINDS
NEAR 10 KNOTS.
&&
.MARINE...
GALES HAVE SUBSIDED OVER THE WATERS EARLY THIS AFTERNOON. ALTHOUGH
THE SECONDARY SYSTEM IS EXPECTED TO CAUSE GALES TO DEVELOP AGAIN
OVERNIGHT TONIGHT, WE CARVED OUT A PERIOD OF SUB-GALE FORCE WINDS
IN THE FORECAST AND RECONFIGURED THE GALE WARNING TO START OVER
OUR WATERS AFTER MIDNIGHT. WE RUN IT THROUGH FRIDAY OVER ALL
WATERS.
OUTLOOK...
A STRONG STORM CENTERED WELL EAST OF OUR AREA FRIDAY NIGHT WILL
GRADUALLY SHIFT FARTHER AWAY FROM OUR REGION. THE PRESSURE GRADIENT
WILL REMAIN TIGHTENED INTO SATURDAY AS HIGH PRESSURE STARTS TO
ARRIVE FROM THE WEST. THIS WILL RESULT IN A NORTHERLY WIND
CONTINUING, HOWEVER THE OVERALL FLOW WILL WEAKEN. AS A RESULT, THE
WINDS SHOULD BE LOWERING TO SMALL CRAFT ADVISORY CRITERIA INTO
SATURDAY BEFORE DIMINISHING THROUGH SUNDAY. HIGH PRESSURE SETTLES
OVER THE AREA SATURDAY NIGHT INTO SUNDAY BEFORE SHIFTING OFFSHORE,
WHICH WILL ALLOW A SOUTHERLY FLOW TO DEVELOP SUNDAY INTO MONDAY.
DESPITE THE WINDS DIMINISHING, THE SEAS MAY TAKE SOME TIME TO
LOWER BELOW 5 FEET ON THE OCEAN DUE TO THE STORM WELL TO OUR EAST.
&&
.TIDES/COASTAL FLOODING...
THE BACKING OF THE SURFACE WINDS TO THE NORTH-NORTHWEST IS HELPING
TO LOWER THE DEPARTURES SOMEWHAT. HOWEVER, SINCE THE FLOW STILL HAS
A NORTHERLY COMPONENT THE EKMAN SPIRAL CONTRIBUTION IS EXPECTED
TO KEEP THE DEPARTURES FROM FALLING FASTER. TIDAL DEPARTURES LATE
THIS MORNING WERE AROUND 2.5 FEET ALONG THE COAST AND LOWER
DELAWARE BAY, LESS THAN 2 FEET ALONG THE TIDAL DELAWARE RIVER AND
PRACTICALLY NILL OVER CHESAPEAKE BAY. THIS WOULD LEAD TO MINOR
TIDAL FLOODING WITH THE LATE EVENING HIGH TIDE ALONG THE COAST AND
DELAWARE BAY AND MODERATE FLOODING WITH THE EARLY FRIDAY MORNING
HIGH TIDE. WITH THE SHORE IN A WEAKENED CONDITION, THE COASTAL
FLOOD WARNING REMAINS IN EFFECT. REGARDING THE TIDAL DELAWARE
RIVER, TIDAL FLOODING DOES NOT APPEAR LIKELY, BUT WE ARE
MONITORING. MINOR TIDAL FLOODING SEEMS EVEN LESS LIKELY OVER
CHESAPEAKE BAY INTO FRIDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON EST
FRIDAY FOR NJZ001-008.
COASTAL FLOOD WARNING UNTIL 9 AM EST FRIDAY FOR NJZ012>014-
020>027.
DE...COASTAL FLOOD WARNING UNTIL 9 AM EST FRIDAY FOR DEZ002>004.
MD...NONE.
MARINE...GALE WARNING FROM 1 AM FRIDAY TO 1 AM EST SATURDAY FOR
ANZ450>455.
GALE WARNING FROM 1 AM TO 6 PM EST FRIDAY FOR ANZ430-431.
&&
SYNOPSIS...GORSE
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...GORSE
AVIATION...GORSE/IOVINO
MARINE...GORSE/DELISI
TIDES/COASTAL FLOODING...GIGI/GORSE/DELISIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 128 PM EST THU MAR 7 2013 NJZ001-008-081830- SUSSEX-MORRIS- 128 PM EST THU MAR 7 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007-009-010-015-017>019-PAZ054-055-060>062-070-071-101>106-081830- WARREN-HUNTERDON-SOMERSET-MERCER-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 128 PM EST THU MAR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME SNOW TONIGHT INTO FRIDAY MORNING SHOULD ACCUMULATE 1 TO AS MUCH AS 3 INCHES WITH THE HIGHEST AMOUNTS THE FARTHER NORTH ONE GOES. THE SNOW COULD RESULT IN SLIPPERY CONDITIONS ON UNTREATED SURFACES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012>014-020-026-027-081830- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 128 PM EST THU MAR 7 2013 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 9 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. SOME SNOW TONIGHT INTO FRIDAY MORNING SHOULD ACCUMULATE 1 TO AS MUCH AS 3 INCHES WITH THE HIGHEST AMOUNTS THE FARTHER NORTH ONE GOES. THE SNOW COULD RESULT IN SLIPPERY CONDITIONS ON UNTREATED SURFACES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ021>025-081830- KENT-INLAND SUSSEX-DELAWARE BEACHES-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 128 PM EST THU MAR 7 2013 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 9 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-015-019-020-NJZ016-081830- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM- 128 PM EST THU MAR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-081830- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 128 PM EST THU MAR 7 2013 ...GALE WARNING IN EFFECT FROM 1 AM FRIDAY TO 1 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-081830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 128 PM EST THU MAR 7 2013 ...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
14 winter weather, 2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2013Every state in 2013This day in weather historyWarnings in New Jersey, March 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442510, 442511, 442512, 442513, 442514, 442515, 442516, 442517, 442518, 442519, 442520, 442521, 442522, 442523, 442524, 442525.